MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PERSONAL CATHETER INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 PERSONAL CATHETER INTERMITTENT CATHETER
Model Number 61916
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter was unable to void the bladder.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for the reported failure could be operator error.It was unknown whether the device had met specifications.The device was used for treatment.It was unknown whether the product had caused the reported failure.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "instructions for use intended use the catheter is intended for urinary bladder drainage in adult males and females requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Efficacy of the catheter in preventing urinary tract infection during intermittent use has not been established.The device is not intended to be used as a treatment for active urinary tract infection.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.Active ingredient the catheter has a surface concentration of 10.2 +/- 2.0 micrograms nitrofurazone (5-nitro-2-furaldehyde semicarbazone) per mm2 of total catheter shaft area.The silicone layer on the outer surface of the catheter is impregnated with nitrofurazone.The nitrofurazone elutes into the urethral-catheter boundary producing local anti-microbial activity.Nitrofurazone is not significantly absorbed through the urethra for the period of 12-24 hours.Warning catheter reuse: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infection.Contraindications do not use in individuals with known sensitivity to nitrofurazone.Precautions general: the following adverse events may be associated with the use of urethral catheters: infections, paraphimosis, urethral tear or creation of false passages, urethral strictures, meatal stenosis, urethral damage, bleeding, bladder spasms, bladder damage, catheter blockage, and leakage.Use of certain antimicrobial agents may allow overgrowth of non-susceptible organisms including yeast and fungi.If this occurs, or if irritation, sensitization or superinfection develops, discontinue use and institute appropriate therapy.Pediatric use: safety and effectiveness in children has not been established.Pregnancy: pregnancy category c: nitrofurazone has been shown to have an embryocidal effect in rabbits when given in oral doses thirty times the human dose.There are no adequate and well controlled studies in pregnant women." correction: d10.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the catheter was unable to void the bladder.

Brand Name
PERSONAL CATHETER INTERMITTENT CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10069594
Report Number1018233-2020-03257
Device Sequence Number3923392
Product Code MJC
UDI-Device Identifier00801741069093
UDI-Public(01)00801741069093
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K001143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number61916
Device Catalogue Number61916
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1